Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 12, 1997, 7:17 PM CDT for Midland County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1997, 7:17 PM CDT (00:17 UTC)
- Expired
- Sep 12, 1997, 9:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 130019 FFWMAF TXC329-130215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 717 PM CDT FRI SEP 12 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN TEXAS ...SOUTHERN MIDLAND COUNTY SLOW MOVING THUNDERSTORMS THAT HAD PRODUCED FLOODING AROUND THE CITY OF MIDLAND HAD MOVED SOUTH INTO SOUTHERN MIDLAND COUNTY... WHERE DOPPLER RADAR HAD ESTIMATED UP TO 3 INCHES OF RAIN 12 MILES SOUTH OF MIDLAND NEAR HIGHWAY 349. FLOODING IS THEREFORE LIKELY AROUND HIGHWAY 349 SOUTH OF MIDLAND...ESPECIALLY AROUND JOHNSON DRAW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:55 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 12, 2:55 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 253 PM CDT FRI SEP 12 1997 A MOISTURE PLUME NOT DIRECTLY ASSOC WITH HURRICANE LINDA HAS MOVED A BIT MORE EAST...AND AS OF 19Z EXTDD FROM THE BIG BEND...OVER SE/NM AND THE PERMIAN BASIN...TO THE PNHDL. THIS MOISTURE IS SCT/BKN IN COVERAGE WITH SOME AREAS AT THE SFC GETTING ABUNDANT SUNSHINE... OTHERS LIKE MAF NOT AT THE MOMENT. LITTLE REMAINS OF THE UPPER RIDGE THAT HAS BEEN CONTROLLING THE WX MOST THIS SUMMER. 18Z SFC ANLYS HAS A WEAK SFC TROF MAINTAINING IT'S POSITION FROM NE NM TO THE VICINITY OF ELP. SLIGHTLY HIR DEWPOINTS NOTED AROUND THE CWA COMPARED TO THE PAST 24HRS...WITH THE USUAL CNVTN GOING IN THE DAVIS MTNS AND PARTS OF THE MARFA PLATEAU. THE GENERAL FCST OVER THE NEXT COUPLE DAYS SHOULD BE ONE OF A DRYING TREND...IF ONE DOES NOT CONSIDER THE PSBL INFLUENCE OF HURRICANE LINDA. THE UPPER RIDGE IS FCST TO REBUILD OVER THE REGION. THIS SHOULD PUSH THE THETA-E...AND ASSOCD MOISTURE CONVERGENCE AXIS WWD TO THE MTNS. BUT...A RATHER SIGNIFICANT TROF IS FCST TO DIG ALONG THE WEST COAST OVER THE WEEKEND. THIS MAY FORCE THE HURRICANE TO MOVE IN MORE NLY PATH. SEE LATEST NHC ADVISORIES FOR PERTINENT STATEMENTS. IN THE SHORTER TERM...EXPECT MORE SCT RW/TRW TO DVLP OFF THE MTNS. GENERAL MOVEMENT THIS AFTERNOON/EVENING SHOULD BE MORE TO THE EAST ...WITH SCT TO WDLY SCT STORMS DVLPG OVER THE TRANS-PECOS AND NEARBY PLAINS AS BOUNDARIES FROM THE MTN STORMS PROPAGATE EWD. FCST FOR THE REGION WITH 30 POPS INVOF MTNS EARLY...THEN EVENING SHIFT CAN REDUCE THEM AS CONDITIONS ALLOW. OTHERWISE CURRENT TRENDS SHOULD DO. FOR TEMPS NEXT TWO PERIODS WILL GENLY FOLLOW PERSISTANCE. WILL NOTE HIER POPS NEAR THE MTNS.. .WITH LESSER POPS TOWARD ERN PLAINS. COMMENTS ARE WELCOME... MAF 66/92 30/10 CNM 66/91 30/20 MRF 59/83 30/20 P07 72/93 20/10 RB/JP
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.